Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Melbourne, FL

April 11, 2007Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 11, 2007, 11:04 PM EDT for Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2007, 11:04 PM EDT (03:04 UTC)
Expired
Apr 11, 2007, 11:45 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 3.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 120305
SVRMLB
FLC097-120345-
/O.NEW.KMLB.SV.W.0009.070412T0304Z-070412T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1104 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OSCEOLA COUNTY IN FLORIDA.

* UNTIL 1145 PM EDT

* AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES WEST OF POINCIANA
  PLACE...OR ABOUT 5 MILES NORTHEAST OF HAINES CITY...AND MOVING EAST
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  INTERCESSION CITY...CAMPBELL...POINCIANA...KISSIMMEE...WEST LAKE
  TOHO...SAINT CLOUD...EAST LAKE TOHO...NARCOOSSEE...HARMONY AND
  HOLOPAW

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN 
HOUR AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY 
HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK 
SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM 
WINDOWS.

LAT...LON 2832 8168 2792 8158 2794 8094 2833 8098

$$

MRV
1 follow-up statement
000 
WWUS52 KMLB 120325
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1125 PM EDT WED APR 11 2007

FLC097-120345-
/O.CON.KMLB.SV.W.0009.000000T0000Z-070412T0345Z/
OSCEOLA FL-
1125 PM EDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHERN OSCEOLA COUNTY...

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEST LAKE TOHO...
MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT
CLOUD...EAST LAKE TOHO...NARCOOSSEE...HARMONY...PINE GROVE...HOLOPAW 
AND ALLIGATOR LAKE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2832 8168 2792 8158 2794 8094 2833 8098

$$

MRV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:55 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 11, 9:55 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 PM EDT WED APR 11 2007

.DISCUSSION...

...STORMS MOVING TOWARD METRO ORLANDO AND VOLUSIA COUNTY THROUGH
LATE EVENING...

CONVECTIVE LINE HAS HELD TOGETHER WELL ACROSS NRN SECTIONS WITH SOME
HAILERS ALREADY JUST WEST OF THE AREA TO THE NORTH OF TAMPA BAY.
HAVE ALREADY INCREASED POPS ACROSS THE NORTH ON EARLIER UPDATE AND
BEEFED UP HWO ACROSS THE NORTH FOR STRONG STORMS. EVENING SOUNDINGS
SUGGEST THREAT FOR MARGINAL SVR HAIL IS ALSO POSSIBLE ACROSS THE NRN
FORECAST AREA OVER THE NEXT SEVERAL HOURS AS STORMS MOVE ENE. DO NOT
ANTICIPATE NEED FOR FURTHER PUBLIC FCST UPDATES AT THIS TIME.

&&

.AVIATION...SCT +TSRA EXPECTED ACROSS NRN TERMINALS FOR THE NEXT
SEVERAL HOURS AND MAY MAKE IT TO KMLB VCNTY BY 04Z. ACTIVITY SHOULD
DIMINISH 04Z-06Z FROM KISM TO KTIX-KMLB.

&&

.MARINE...OTHER THAN INCREASING STORM COVERAGE ACROSS THE NRN LEG
WILL NOT NEED MUCH UPDATES TO CURRENT FCST.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

VOLKMER/PENDERGRAST
Hazardous weather outlook, Apr 11, 8:45 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
845 PM EDT WED APR 11 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
120230-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
845 PM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCE WILL ALLOW A LINE OF THUNDERSTORMS NEAR
THE FLORIDA WEST COAST TO MOVE EAST AT 30 MPH ACROSS NORTHERN SECTIONS
OF EAST CENTRAL FLORIDA THROUGH LATE EVENING. A FEW STORMS WILL BE
STRONG WITH LOCALLY HEAVY RAINFALL AMOUNTS TO TWO INCHES..GUSTY WINDS
TO 40 MPH AND CLOUD TO GROUND LIGHTNING STRIKES.

...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL IS EXPECTED ACROSS NORTHERN LAKE AND
VOLUSIA COUNTIES THROUGH LATE EVENING. RAINFALL AMOUNTS UP TO TWO
INCHES WILL CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

...MARINE THUNDERSTORM GUST IMPACT...
WIND GUSTS UP TO 35 KNOTS MAY OCCUR WITH STORMS THAT TRACK
EASTWARD OFF THE VOLUSIA COAST DURING THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HIGH PRESSURE BUILDING DOWN TOWARD THE SOUTHEAST STATES THROUGH
FRIDAY WILL DRAW DOWN A DRIER AIR MASS FROM THE NORTH RESULTING
IN MINIMUM RELATIVE HUMIDITY VALUES APPROACHING CRITICAL
THRESHOLDS THURSDAY AND FRIDAY. ANOTHER MUCH STRONGER COLD FRONT
IS FORECAST TO SWEEP ACROSS THE AREA SATURDAY NIGHT AND INTO
SUNDAY. THIS FRONT WILL BRING STRONG TO POSSIBLE SEVERE STORMS TO
THE AREA LATE SATURDAY NIGHT. A MUCH DRIER AIR MASS WILL MOVE INTO
THE AREA SUNDAY AND MONDAY WITH MINIMUM RELATIVE HUMIDITY VALUES
NEAR CRITICAL LEVELS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SELF ACTIVATE IF STORMS APPROACH YOUR AREA.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:37 PM EDTSpecial Marine WarningMLB113 min
Apr 11, 10:01 PM EDTSevere Thunderstorm WarningMLBLake, Orange31 min
Apr 11, 11:55 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola39 min
Apr 11, 11:58 PM EDTSpecial Marine WarningMLB2 hr
Apr 12, 2:48 PM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia11 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.